Alert archive / Idaho / Special Weather Statements in 2014

Special Weather Statement, NWS Pocatello, ID

June 16, 2014Bonneville County, Fremont County, Madison County, Idaho

NWS Pocatello, ID issued this special weather statement at Jun 16, 2014, 6:21 PM MDT for Bonneville County, Fremont County, Madison County, Idaho. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2014, 6:21 PM MDT (00:21 UTC)
Expired
Jun 16, 2014, 7:15 PM MDT
In force
54 min
Issued by
NWS Pocatello, ID

Counties Bonneville County, ID, Fremont County, ID, Madison County, ID

The radar

The Pocatello radar (KSFX), 105 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 0.4 hours before the alert went out and 289 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2014-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2014-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2876 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

896 
WWUS85 KPIH 170021
SPSPIH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
621 PM MDT MON JUN 16 2014

IDZ019>021-023-170115-
TETON ID-JEFFERSON ID-BINGHAM ID-BONNEVILLE ID-MADISON ID-FREMONT ID-
621 PM MDT MON JUN 16 2014

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN FREMONT COUNTY IN EASTERN IDAHO
  MADISON COUNTY IN SOUTHEAST IDAHO
  NORTHWESTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO
  EASTERN BINGHAM COUNTY IN SOUTHEAST IDAHO
  EASTERN JEFFERSON COUNTY IN SOUTHEAST IDAHO
  EXTREME WEST CENTRAL TETON COUNTY IN SOUTHEAST IDAHO

AT 612 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
LINE OF HEAVY RAIN SHOWERS ALONG A LINE EXTENDING FROM 9 MILES WEST 
OF OSGOOD TO SOUTH OF BLACKFOOT...MOVING NORTHEAST AT 30 MPH. HEAVY 
RAIN AND WIND GUSTS UP TO 35 MPH ARE EXPECTED WITH THESE STORMS AS 
THEY SWEEP NORTHEAST THROUGH IDAHO FALLS THROUGH 715 PM MDT.

LOCATIONS IMPACTED THROUGH 715 PM MDT INCLUDE...
   GOSHEN AND SHELLEY...
   OSGOOD...
   IDAHO FALLS...
   AMMON...
   RIGBY...
   PLANO...
   EGIN AND THORNTON...
   ARCHER AND REXBURG...

LAT...LON 4448 11152 4345 11135 4305 11233 4359 11242
TIME...MOT...LOC 0019Z 220DEG 40KT 4364 11222 4313 11212

$$

HUSTON

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Jun 16, 4:02 PM MDT, 2 hours 19 minutes earlier.

Area forecast discussion, Jun 16, 4:02 PM MDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
402 PM MDT MON JUN 16 2014

.DISCUSSION...QUICK UPDATE FOR WIDESPREAD SHOWER ACTIVITY THROUGHOUT
THE SNAKE RIVER PLAIN EARLY THIS EVENING. SEE PREVIOUS DISCUSSION
BELOW. HUSTON

A LOW PRESSURE SYSTEM OVER WASHINGTON THIS AFTERNOON WILL BE THE
DOMINANT WEATHER FEATURE THROUGH MIDWEEK. THIS LOW WILL SLOWLY MOVE
INTO SOUTHERN IDAHO...THEN CENTRAL MONTANA DURING THIS TIME. THE LOW
WILL BRING UNSETTLED WEATHER IN THE FORM OF SHOWERS AND A FEW
THUNDERSHOWERS TO THE AREA. MUCH OF THE AREA WILL SEE IMPRESSIVE
PRECIPITATION AMOUNTS WITH 0.25 TO 0.50 POSSIBLE IN MANY LOCATIONS.
HIGHER ELEVATIONS...ABOVE 7000 FEET...WILL SEE A FEW INCHES OF
SNOW FROM THIS SYSTEM.

BY THURSDAY THE LOW WILL MOVE WELL INTO EASTERN MONTANA AND A RIDGE
WILL BUILD OVER CENTRAL AND EASTERN IDAHO. THIS WILL PRODUCE DRIER
AND WARMER WEATHER FOR LATE WEEK. SOME MOISTURE WILL WORK INTO THE
REGION OVER THE WEEKEND AND EARLY NEXT WEEK...POTENTIALLY PRODUCING
A FEW ISOLATED THUNDERSTORMS OVER THE REGION. VALLE
&&

.AVIATION...AN UPPER LEVEL LOW WILL IMPACT OUR AREA TODAY AND
TOMORROW AS WELL AS...TO AN LESSER EXTENT...EARLY WEDNESDAY. EXPECT
VICINITY SHOWERS EARLY THIS AFTERNOON BEFORE HAVING SHOWERS LIKELY
ON STATION WITH VICINITY THUNDERSTORMS BY LATER THIS AFTERNOON. LOOK
FOR GOOD PRECIPITATION CHANCES THIS EVENING INTO EARLY TOMORROW
MORNING LIKELY BRINGING MVFR CONDITIONS DURING PERIODS OF HEAVIER
SHOWERS. LOOK FOR BREEZY CONDITIONS BEFORE PRECIPITATION OCCURS
EARLY THIS AFTERNOON AND AFTER THE PRECIPITATION ENDS BY MID
TOMORROW MORNING. WYATT
&&

.FIRE WEATHER...AN UPPER LEVEL LOW SYSTEM WILL BRING COOL
TEMPERATURES AND HIGH RELATIVE HUMIDITY TODAY AND TOMORROW. LOOK FOR
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS THIS AFTERNOON. EXPECT
NUMEROUS TO LIKELY SHOWERS THIS EVENING INTO EARLY TOMORROW MORNING
PARTICULARLY FOR THE EASTERN AND SOUTHEAST HIGHLANDS. EXPECT
SCATTERED SHOWERS AND AFTERNOON ISOLATED THUNDERSTORMS LATER TUESDAY
AND AS WELL AS WEDNESDAY BEFORE WARM AND DRY CONDITIONS RETURN ON
THURSDAY AND FRIDAY. WYATT
&&

.PIH WATCHES/WARNINGS/ADVISORIES...NONE.
&&

In the hours before

Special weather statement, Jun 16, 3:15 PM MDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
315 PM MDT MON JUN 16 2014

IDZ017-018-020>023-031-032-162245-
MINIDOKA ID-ONEIDA ID-LINCOLN ID-BINGHAM ID-BUTTE ID-POWER ID-CASSIA
ID-BANNOCK ID-BLAINE ID-CUSTER ID-
315 PM MDT MON JUN 16 2014

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN CUSTER COUNTY IN CENTRAL IDAHO
  SOUTHEASTERN BLAINE COUNTY IN CENTRAL IDAHO
  BUTTE COUNTY IN EAST CENTRAL IDAHO
  EASTERN CASSIA COUNTY IN SOUTH CENTRAL IDAHO
  EXTREME NORTHEASTERN LINCOLN COUNTY IN SOUTH CENTRAL IDAHO
  NORTHEASTERN MINIDOKA COUNTY IN SOUTH CENTRAL IDAHO
  NORTHWESTERN BANNOCK COUNTY IN SOUTHEAST IDAHO
  POWER COUNTY IN SOUTHEAST IDAHO
  WESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO
  NORTHERN ONEIDA COUNTY IN SOUTHEAST IDAHO

AT 306 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BROAD AREA OF SHOWERS EXTENDING FROM GROUSE TO MALTA...MOVING
NORTHEAST AT 25 MPH. MODERATE RAIN AND WIND GUSTS UP TO 35 MPH ARE
EXPECTED WITH THESE STORMS AS THEY LIFT NORTHEAST INTO THE SNAKE
RIVER PLAIN THROUGH 445 PM MDT.

LOCATIONS IMPACTED THROUGH 445 PM MDT INCLUDE...
   CRATERS OF MOON AND GROUSE...
   FORT HALL BANNOCK PEAK AND MACKAY...
   NEELEY...
   AMERICAN FALLS...
   DARLINGTON...
   ARCO...ABERDEEN...
   SOUTHWEST INL AND STERLING...

LAT...LON 4361 11395 4438 11340 4432 11333 4424 11332
      4424 11324 4231 11218 4203 11324
TIME...MOT...LOC 2113Z 207DEG 28KT 4360 11385 4240 11330

HUSTON
Special weather statement, Jun 16, 4:19 PM MDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
419 PM MDT MON JUN 16 2014

IDZ019>021-023>025-032-162345-
BEAR LAKE ID-CARIBOU ID-CLARK ID-TETON ID-JEFFERSON ID-BINGHAM
ID-BUTTE ID-BONNEVILLE ID-BANNOCK ID-MADISON ID-FRANKLIN ID-FREMONT
ID-
419 PM MDT MON JUN 16 2014

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO
  WESTERN FREMONT COUNTY IN EASTERN IDAHO
  CLARK COUNTY IN EASTERN IDAHO
  FRANKLIN COUNTY IN SOUTHEAST IDAHO
  MADISON COUNTY IN SOUTHEAST IDAHO
  EASTERN BANNOCK COUNTY IN SOUTHEAST IDAHO
  BONNEVILLE COUNTY IN SOUTHEAST IDAHO
  EASTERN BINGHAM COUNTY IN SOUTHEAST IDAHO
  JEFFERSON COUNTY IN SOUTHEAST IDAHO
  WESTERN TETON COUNTY IN SOUTHEAST IDAHO
  CARIBOU COUNTY IN SOUTHEAST IDAHO
  BEAR LAKE COUNTY IN SOUTHEAST IDAHO

AT 406 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
LEADING EDGE OF A BROAD AREA OF SHOWERS EXTENDING FROM NORTHWEST INL
TO SWAN LAKE...MOVING NORTHEAST AT 40 MPH. MODERATE RAIN AND WIND
GUSTS UP TO 35 MPH ARE EXPECTED WITH THESE STORMS AS THEY MOVE
NORTHEAST ACROSS THE REGION THROUGH 545 PM MDT.

LOCATIONS IMPACTED THROUGH 545 PM MDT INCLUDE...
   FORT HALL MOUNT PUTNAM AND ROSE...
   FORT HALL LINCOLN CREEK LODGE...FORT HALL YANDELL MOUNTAIN...
   LAGO AND THATCHER...
   LIBERTY...MUD LAKE...NITER...OVID AND WARDBORO...BERN...
   CHESTERFIELD AND GRACE...

LAT...LON 4199 11105 4199 11191 4395 11293 4454 11220
      4457 11187 4452 11182 4456 11167 4336 11103
TIME...MOT...LOC 2212Z 221DEG 38KT 4393 11280 4244 11199

HUSTON
Special weather statement, Jun 16, 4:47 PM MDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
447 PM MDT MON JUN 16 2014

IDZ021-162330-
BINGHAM ID-POWER ID-BANNOCK ID-
447 PM MDT MON JUN 16 2014

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EXTREME NORTHWESTERN BANNOCK COUNTY IN SOUTHEAST IDAHO
  CENTRAL POWER COUNTY IN SOUTHEAST IDAHO
  SOUTHWESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO

AT 442 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF MODERATE TO HEAVY SHOWERS ADVANCING TOWARD AMERICAN FALLS
RESERVOIR. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS LINE AS IT
SWEEPS NORTHEAST THROUGH THE SNAKE RIVER PLAIN THROUGH 545 PM MDT.

LOCATIONS IMPACTED THROUGH 545 PM MDT INCLUDE...
   AMERICAN FALLS RESERVOIR...

LAT...LON 4309 11270 4297 11255 4276 11288 4284 11291
TIME...MOT...LOC 2244Z 250DEG 17KT 4298 11277

HUSTON
Special weather statement, Jun 16, 5:25 PM MDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
525 PM MDT MON JUN 16 2014

IDZ019-023-170015-
TETON ID-BONNEVILLE ID-MADISON ID-FREMONT ID-
525 PM MDT MON JUN 16 2014

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN FREMONT COUNTY IN EASTERN IDAHO
  EASTERN MADISON COUNTY IN SOUTHEAST IDAHO
  NORTHEASTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO
  TETON COUNTY IN SOUTHEAST IDAHO

AT 518 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS EXTENDING FROM 8 MILES NORTHEAST OF POPLAR TO
9 MILES NORTHWEST OF PALISADES...MOVING NORTHEAST AT 25 MPH. SMALL
HAIL...BRIEF HEAVY RAIN AND WIND GUSTS UP TO 40 MPH ARE EXPECTED
WITH THESE STORMS AS THEY LIFT NORTHEAST INTO DRIGGS THROUGH 615 PM
MDT.

LOCATIONS IMPACTED THROUGH 615 PM MDT INCLUDE...
   CLEMENTSVILLE...
   VICTOR...
   DRIGGS AND FELT...

LAT...LON 4334 11138 4368 11162 4380 11162 4414 11106
      4408 11103 4353 11104
TIME...MOT...LOC 2324Z 229DEG 25KT 4374 11153 4345 11132

HUSTON
Special weather statement, Jun 16, 5:30 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
530 PM MDT MON JUN 16 2014

IDZ020>023-170100-
JEFFERSON ID-BINGHAM ID-BUTTE ID-BONNEVILLE ID-POWER ID-BANNOCK ID-
530 PM MDT MON JUN 16 2014

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN BUTTE COUNTY IN EAST CENTRAL IDAHO
  NORTHWESTERN BANNOCK COUNTY IN SOUTHEAST IDAHO
  EASTERN POWER COUNTY IN SOUTHEAST IDAHO
  NORTHWESTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO
  CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO
  SOUTH CENTRAL JEFFERSON COUNTY IN SOUTHEAST IDAHO

AT 524 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF HEAVY SHOWERS EXTENDING FROM SOUTHEAST INL TO ARBON VALLEY
MOVING NORTHEAST AT 20 MPH. HEAVY RAIN AND WIND GUSTS UP TO 35 MPH
ARE EXPECTED WITH THESE STORMS AS THEY MOVE NORTHEAST TOWARD
BLACKFOOT THROUGH 700 PM MDT.

LOCATIONS IMPACTED INCLUDE...
   FORT HALL BUFFALO LODGE...
   CHUBBUCK AND POCATELLO...
   FORT HALL CITY AND MORELAND...
   FORT HALL EAGLE LODGE...
   BLACKFOOT...ROSE...
   FORT HALL PUTNAM LODGE...FORT HALL LINCOLN CREEK LODGE...

LAT...LON 4382 11222 4283 11215 4246 11280 4343 11292
TIME...MOT...LOC 2328Z 230DEG 18KT 4351 11258 4270 11251

HUSTON
Special weather statement, Jun 16, 6:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
621 PM MDT MON JUN 16 2014

IDZ019>021-023-170115-
TETON ID-JEFFERSON ID-BINGHAM ID-BONNEVILLE ID-MADISON ID-FREMONT ID-
621 PM MDT MON JUN 16 2014

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN FREMONT COUNTY IN EASTERN IDAHO
  MADISON COUNTY IN SOUTHEAST IDAHO
  NORTHWESTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO
  EASTERN BINGHAM COUNTY IN SOUTHEAST IDAHO
  EASTERN JEFFERSON COUNTY IN SOUTHEAST IDAHO
  EXTREME WEST CENTRAL TETON COUNTY IN SOUTHEAST IDAHO

AT 612 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF HEAVY RAIN SHOWERS ALONG A LINE EXTENDING FROM 9 MILES WEST
OF OSGOOD TO SOUTH OF BLACKFOOT...MOVING NORTHEAST AT 30 MPH. HEAVY
RAIN AND WIND GUSTS UP TO 35 MPH ARE EXPECTED WITH THESE STORMS AS
THEY SWEEP NORTHEAST THROUGH IDAHO FALLS THROUGH 715 PM MDT.

LOCATIONS IMPACTED THROUGH 715 PM MDT INCLUDE...
   GOSHEN AND SHELLEY...
   OSGOOD...
   IDAHO FALLS...
   AMMON...
   RIGBY...
   PLANO...
   EGIN AND THORNTON...
   ARCHER AND REXBURG...

LAT...LON 4448 11152 4345 11135 4305 11233 4359 11242
TIME...MOT...LOC 0019Z 220DEG 40KT 4364 11222 4313 11212

HUSTON

Nearby

Special Weather Statements in Idaho, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.